Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 272, NWS Lincoln, IL

July 19, 20066 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 19, 2006, 5:56 PM CDT for 6 counties in Illinois. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2006, 5:56 PM CDT (22:56 UTC)
Expired
Jul 19, 2006, 7:00 PM CDT
In force
64 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Christian County, IL, Macon County, IL, Morgan County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:02 PM CDTHAIL 0.88Virden, ILREPORT FROM JIM PITCHFORD.
Jul 19, 6:11 PM CDTTSTM WND DMGKincaid, ILNUMEROUS TRESS AND POWER LINES DOWN.
Jul 19, 6:11 PM CDTTSTM WND DMGStonington, ILNUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 192257
SVRILX
ILC021-115-137-167-171-173-200000-
/O.NEW.KILX.SV.W.0272.060719T2256Z-060720T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CDT WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  MACON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 700 PM CDT.

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ARGENTA TO 3
  MILES SOUTHEAST OF ROCHESTER TO 7 MILES NORTHWEST OF WOODSON...OR
  ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF CLINTON TO 9
  MILES SOUTHEAST OF SPRINGFIELD TO 6 MILES SOUTHWEST OF
  JACKSONVILLE...AND WAS MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALSEY...
  HARRISTOWN...
  FRANKLIN...
  EDINBURG...
  WAVERLY...
  MURRAYVILLE...
  DECATUR...
  MANCHESTER...

OTHER LOCATIONS IN THE WARNING INCLUDE...ASSUMPTION...AUBURN...BLUE
MOUND...DIVERNON...FORSYTH...KINCAID...LONG CREEK...MACON...
MORRISONVILLE...MOUNT AUBURN...MOUNT ZION...MOWEAQUA...OREANA...
PAWNEE...STONINGTON...TAYLORVILLE...CHATHAM AND PANA.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4005 8881 3976 8951 3969 9055 3953 9051
      3937 8910 3953 8883

$$

CHURCHILL
3 follow-up statements
000 
WWUS53 KILX 192323
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CDT WED JUL 19 2006

ILC021-115-137-167-171-173-200000-
/O.CON.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
CHRISTIAN-MACON-MORGAN-SANGAMON-SCOTT-SHELBY-
623 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN MACON...SOUTHWESTERN SANGAMON...SOUTHEASTERN MORGAN...
CHRISTIAN...CENTRAL SHELBY AND SOUTHEASTERN SCOTT COUNTIES...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF OAKLEY
TO SHARPSBURG TO NORTONVILLE...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF MONTICELLO TO 7 MILES NORTHWEST OF TAYLORVILLE TO
11 MILES SOUTH OF JACKSONVILLE...MOVING SOUTHEAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  THAYER.
  TAYLORVILLE.
  MOWEAQUA.
  OWANECO.
  PALMER.
  ASSUMPTION.
  VANDERVILLE.
  MORRISONVILLE.
  PANA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3987 8882 3966 8949 3962 9054 3953 9051
      3937 8910 3953 8883

$$

CHURCHILL
000 
WWUS53 KILX 192341
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT WED JUL 19 2006

ILC115-137-167-171-192351-
/O.CAN.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
MACON-MORGAN-SANGAMON-SCOTT-
641 PM CDT WED JUL 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR MACON...SANGAMON...MORGAN AND
SCOTT COUNTIES IS CANCELLED...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3966 8885 3954 8953 3948 8953 3941 8951
      3937 8910 3953 8883

$$

ILC021-173-200000-
/O.CON.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
CHRISTIAN-SHELBY-
641 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN CHRISTIAN AND NORTHWESTERN SHELBY COUNTIES...

AT 640 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PALMER TO OWANECO TO 29 MILES
WEST OF MORRISONVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST
OF TAYLORVILLE TO 3 MILES EAST OF TAYLORVILLE TO 13 MILES WEST OF
VIRDEN...MOVING SOUTHEAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PALMER.
  MORRISONVILLE.
  VANDERVILLE.
  PANA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3966 8885 3954 8953 3948 8953 3941 8951
      3937 8910 3953 8883

$$

CHURCHILL
000 
WWUS53 KILX 192357
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT WED JUL 19 2006

ILC021-173-200006-
/O.EXP.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
CHRISTIAN-SHELBY-
656 PM CDT WED JUL 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHRISTIAN AND
NORTHWESTERN SHELBY COUNTIES EXPIRES AT 700 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM.

LAT...LON 3966 8885 3954 8953 3948 8953 3941 8951
      3937 8910 3953 8883

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:45 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 19, 1:45 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT WED JUL 19 2006

.DISCUSSION...
BIGGEST CHALLENGE THIS AFTERNOON REVOLVES CONVECTIVE EVOLUTION OVER
THE NEXT FEW DAYS AS THE MID-LEVEL RIDGE CONSTRICTS WESTWARD AND
RELIEF MOVES INTO THE AREA IN THE FORM OF THUNDERSTORMS AND COOLER
AIR.

SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT...
CURRENT CONVECTIVE CLUSTER NORTH OF AREA SHOULD GAIN MORE OF A
SOUTHERLY COMPONENT THROUGH THE REST OF THIS AFTERNOON.
HOWEVER...COMPLEX WILL BE BATTLING CAP SO AT THIS POINT ONLY
ISOLATED WIND REPORTS ARE EXPECTED.

HOWEVER...THIS SYSTEM WAS NOT HANDLED WELL BY ANY OF THE 12Z MODELS
AND WILL LIKELY PUSH A DECENT BOUNDARY INTO THE CWA.  THIS BOUNDARY
WILL BE STATIONARY ACROSS THE AREA WHEN A STRONGER SHORTWAVE IS
EXPECTED TO PUSH ANOTHER CLUSTER OF STORMS ACROSS THE MIDWEST LATE
TONIGHT.  INITIAL MODEL SOLUTIONS BRING THE BULK OF PRECIP ACROSS
NORTHERN ILLINOIS...BUT WITH THE EFFECTS OF THIS BOUNDARY I WOULD
ENTERTAIN THE POSSIBILITY OF THE MAIN AXIS BEING A BIT FURTHER SOUTH
ACROSS OUR NORTHEASTERN COUNTIES AS IT MOVES THROUGH LATE TONIGHT.

AS IT WEAKENS OVER THE REGION TOMORROW IT WILL SERVE TO REINFORCE
THE FRONT/BOUNDARY ACROSS CENTRAL/SOUTHERN ILLINOIS PROVIDING AN
ADDITIONAL FOCUS FOR THE NEXT WAVE EXPECTED FRIDAY AND FRIDAY NIGHT.
MAIN QUESTION IS HOW FAR SOUTH WILL THE BOUNDARY SAG BEFORE THE NEXT
SYSTEM MOVES IN. THE GFS HAS BEEN CONSISTENT IN KEEPING THE PRECIP
SOUTH OF OUR CWA WHILE NAM HAS BEEN BRINGING IT INTO CENTRAL AND
SOUTHEAST ILLINOIS.  AM LEANING TOWARD THE MORE NORTHERLY SOLUTION
GIVEN THE STRENGTH OF THE PROGGED CAP...BUT IT WILL ALL DEPEND ON
THE EVOLUTION OF THE ENVIRONMENT FORCED BY THESE FIRST TWO MCS
EXPECTED TODAY AND AND LATE TONIGHT.

THE BOUNDARY SHOULD ALLOW FOR ADDITIONAL DEW POINT POOLING ON
THURSDAY AND DESPITE THE POSSIBILITY OF MORE CLOUDS THAN TODAY...THE
HEAT INDICES SHOULD STILL BE ABLE TO REACH 105 OR HIGHER IN THE
ADVISORY AREA. WILL RETAIN ADVISORY AS CURRENTLY POSTED.

NORTHEAST WINDS SET UP ON FRIDAY ALLOWING HIGHS TO FALL TO NEAR
NORMAL FOR MIDDLE TO LATE JULY.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
A SERIES OF SHORTWAVES ARE EXPECTED TO MOVE ACROSS THE MIDWEST
DURING THIS PERIOD...BUT WITH SUBSTANTIALLY LESS LOW LEVEL MOISTURE
IN PLACE THAN IN THE SHORT-TERM ANY CONVECTIVE COVERAGE SHOULD BE
ONLY ISOLATED. BIGGEST DEVIANT IN THIS EVOLUTION APPEARS TO BE THE
CANADIAN WHICH IS MUCH STRONGER WITH THE WAVE PROGGED TO MOVE
THROUGH THE GREAT LAKES LATE MONDAY AND BRINGS MUCH OF THE AREA
PRECIP.

WITH NORTHWEST FLOW...TEMPS SHOULD BE CLOSER TO NORMAL THROUGH THE
PERIOD

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM RUSHVILLE...SPRINGFIELD AND TAYLORVILLE SOUTHWEST
THROUGH THURSDAY.

&&

BARKER
Hazardous weather outlook, Jul 19, 11:00 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT WED JUL 19 2006

ILZ027>031-036>038-041-201200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
1100 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL
ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO RANGE
FROM 90 TO 95 DEGREES. HEAT INDEX VALUES WILL BE IN THE 100
TO 105 DEGREE RANGE DURING THE AFTERNOON HOURS.

A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF
SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN
LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED
TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT
WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER
STORMS. PRESENT INDICATIONS SUGGEST THE SEVERE THREAT WOULD BE
MAINLY ALONG AND NORTH OF INTERSTATE 74 TOWARDS DAWN THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANGE IN THE HOT AND HUMID WEATHER WILL START TO TAKE PLACE ON
THURSDAY AS A COLD FRONT PLOWS SOUTHEAST ACROSS THE MIDWEST. UNTIL
THAT HAPPENS THOUGH...ONE MORE HOT AND HUMID DAY IS IN STORE FOR
MOST OF CENTRAL ILLINOIS WITH AFTERNOON TEMPERATURES EXPECTED TO
SOAR INTO THE LOWER 90S. HEAT INDEX VALUES WILL ONCE AGAIN RANGE
FROM 100 TO 105 DEGREES. TEMPERATURES MAY ACTUALLY BE WARMER
TOMORROW AFTERNOON IF THE ABOVE MENTIONED THUNDERSTORMS AND THEIR
ASSOCIATED CLOUD COVER REMAIN TO OUR NORTH IN THE MORNING.

AS THE COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS AND
INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A
CHANCE FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING
STRAIGHT LINE WIND DAMAGE. ANY THUNDERSTORM THREAT WILL DIMINISH
BY LATE AFTERNOON AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND
LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH
TEMPERATURES RETURNING TO NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE EARLY MORNING HOURS
OF THURSDAY...MAINLY AFTER 300 AM ALONG AND NORTH OF INTERSTATE
74.

ILZ040-047>052-201200-
SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
1100 AM CDT WED JUL 19 2006

...HEAT ADVISORY IN EFFECT FROM 100 PM CDT THIS AFTERNOON UNTIL
700 PM CDT THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL
ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO
THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES THIS
AFTERNOON.

A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN
MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND
CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST
TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT
FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. AT THIS
TIME...IT APPEARS THE STORMS SHOULD REMAIN ALONG AND NORTH OF
INTERSTATE 74 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF CENTRAL ILLINOIS
ON THURSDAY WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE
MIDDLE 90S. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES.

AS A COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS THURSDAY
AFTERNOON AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE
WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON
WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. THE MAIN
FACTOR WHICH MAY KEEP ANY SEVERE THUNDERSTORM DEVELOPMENT TO OUR
NORTH AND EAST WILL BE THE VERY WARM TEMPERATURES ALOFT. ANY
THUNDERSTORM THREAT WILL DIMINISH BY EVENING AS THE FRONT SLIPS
SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR
THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ042>046-053>057-061>063-066>068-071>073-201200-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1100 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS EAST CENTRAL
AND SOUTHEAST ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST
TO CLIMB INTO THE LOWER OR MIDDLE 90S. HEAT INDEX VALUES WILL BE
IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON.

A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF
SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN
LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED
TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT
WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER
STORMS. AT THIS TIME...IT APPEARS THE STORMS SHOULD REMAIN ALONG
AND NORTH OF INTERSTATE 74 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF EAST CENTRAL
AND SOUTHEAST ILLINOIS ON THURSDAY WITH AFTERNOON TEMPERATURES
EXPECTED TO SOAR INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE
AROUND 105 DEGREES.

AS A COLD FRONT MOVES SOUTHEAST ACROSS OUR AREA THURSDAY AFTERNOON
AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL
BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON AND
EVENING WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE.
THE MAIN FACTOR WHICH MAY KEEP ANY SEVERE THUNDERSTORM DEVELOPMENT
TO OUR NORTH AND EAST WILL BE THE VERY WARM TEMPERATURES ALOFT.
ANY THUNDERSTORM THREAT WILL DIMINISH BY EVENING AS THE FRONT
SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL
PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO
NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HJS

In the hours before

Local storm report, Jul 19, 5:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
07/19/2006                   SANGAMON           IL   EMERGENCY MNGR

            WIND DAMAGE ACROSS WHOLE CITY. TREES AND POWER LINES DOWN

&&

SCHAFFER
Local storm report, Jul 19, 5:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
07/19/2006                   PEORIA             IL   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY OF PEORIA

&&

SCHAFFER
Local storm report, Jul 19, 5:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
07/19/2006                   KNOX               IL   EMERGENCY MNGR

            TREE DOWN AND POWER LINES DOWN ON NORTHERN SIDE OF TOWN.

0255 PM     TSTM WND DMG     5 NNE TOULON            41.16N 89.83W
07/19/2006                   STARK              IL   LAW ENFORCEMENT

            TREE DOWN ON ROUTE 93... NORTH OF TOULON AND WEST OF
            ELMIRA.

0322 PM     TSTM WND DMG     2 W SPARLAND            41.03N 89.48W
07/19/2006                   MARSHALL           IL   EMERGENCY MNGR

            TREE BLOWN DOWN ACROSS ROUTE 17 WEST OF SPARLAND.

0342 PM     TSTM WND DMG     METAMORA                40.79N 89.36W
07/19/2006                   WOODFORD           IL   TRAINED SPOTTER

            6 INCH DIAMETER TREE LIMBS DOWN. WINDS ESTIMATED AT 60 TO
            70 MPH. 1.23 INCHES OF RAIN IN 20 MINUTES.

0345 PM     TSTM WND GST     CHILLICOTHE             40.92N 89.50W
07/19/2006  M60.00 MPH       PEORIA             IL   EMERGENCY MNGR

            LOGAN ESDA AT HAZARDOUS MATERIAL EXERCISE IN RURAL PEORIA
            COUNTY NEAR CHILICOTHE AREA MADE THIS REPORT.

0350 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
07/19/2006                   PEORIA             IL   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY OF PEORIA

0351 PM     HAIL             WEST PEORIA             40.70N 89.63W
07/19/2006  M0.75 INCH       PEORIA             IL   EMERGENCY MNGR

0353 PM     TSTM WND GST     2 NE SMITHFIELD         40.49N 90.27W
07/19/2006  E60.00 MPH       FULTON             IL   TRAINED SPOTTER

            RELAYED FROM WFO DVN.

0353 PM     HAIL             PEORIA                  40.74N 89.61W
07/19/2006  E0.75 INCH       PEORIA             IL   EMERGENCY MNGR

            HAIL REPORTED BY CITY ESDA AT BRADLEY UNIVERSITY AND
            ESTIMATED 50 MPH WITH 3-4 INCH LIMBS BLOWN DOWN. FROM
            PEORIA CITY ESDA.

0356 PM     TORNADO          3 E CANTON              40.56N 89.98W
07/19/2006                   FULTON             IL   TRAINED SPOTTER

0410 PM     TSTM WND DMG     PEKIN                   40.57N 89.63W
07/19/2006                   TAZEWELL           IL   EMERGENCY MNGR

            TREES DOWN ACROSS THE COUNTY

0429 PM     TSTM WND GST     HAVANA                  40.30N 90.06W
07/19/2006  E80.00 MPH       MASON              IL   EMERGENCY MNGR

            70-90 MPH WINDS

0429 PM     HAIL             HAVANA                  40.30N 90.06W
07/19/2006  M1.50 INCH       MASON              IL   EMERGENCY MNGR

0435 PM     TSTM WND DMG     NEW HOLLAND             40.18N 89.58W
07/19/2006                   LOGAN              IL   EMERGENCY MNGR

            POWER LINES DOWN

0442 PM     TSTM WND DMG     HARTSBURG               40.25N 89.44W
07/19/2006                   LOGAN              IL   EMERGENCY MNGR

            POWER LINES AND TREES DOWN. POWER OUT IN HARTSBURG.

0444 PM     HAIL             6 W LEXINGTON           40.64N 88.90W
07/19/2006  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

0446 PM     TSTM WND DMG     GREENVIEW               40.08N 89.74W
07/19/2006                   MENARD             IL   EMERGENCY MNGR

            TREE LIMBS DOWN IN GREENVIEW ALONG RT. 29. WINDS
            ESTIMATED AT 60 MPH.

0450 PM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
07/19/2006                   LOGAN              IL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON THE WEST SIDE OF LINCOLN.

0452 PM     TSTM WND DMG     BROADWELL               40.07N 89.44W
07/19/2006                   LOGAN              IL   EMERGENCY MNGR

            TREES DOWN AND A TREE ON A HOUSE.

0507 PM     TSTM WND GST     BLOOMINGTON             40.48N 88.97W
07/19/2006  M59.00 MPH       MCLEAN             IL   MESONET

            AT BLOOMINGTON AIRPORT AWSS.

0510 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
07/19/2006                   SANGAMON           IL   EMERGENCY MNGR

            WIND DAMAGE ACROSS WHOLE CITY. TREES AND POWER LINES DOWN

0510 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
07/19/2006                   SANGAMON           IL   FIRE DEPT/RESCUE

            TREES AND A POWER POLE DOWN ON THE WEST SIDE OF TOWN ON
            JEFFERSON STREET.

0514 PM     TSTM WND GST     2 S PHILADELPHIA        39.89N 90.12W
07/19/2006  E60.00 MPH       CASS               IL   MESONET

            WINDS ESTIMATED OVER 60 MPH FROM SWOP SUPPLEMENTAL
            OBSERVER NETWORK.

&&

SCHAFFER
Local storm report, Jul 19, 5:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     WINCHESTER              39.63N 90.46W
07/19/2006                   SCOTT              IL   LAW ENFORCEMENT

            POWER LINES DOWN

&&

SCHAFFER
Local storm report, Jul 19, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             3 E CHATHAM             39.67N 89.64W
07/19/2006  M0.88 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

SCHAFFER
Local storm report, Jul 19, 5:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
07/19/2006                   SANGAMON           IL   EMERGENCY MNGR

            *** 1 INJ *** TREE DOWN ON CAR ON 2ND STREET. TRANSPORTED
            TO HOSPITAL

&&

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:21 AM CDTHeat AdvisoryILXCass, Christian, Menard, Morgan, Sangamon, Schuyler and 1 more40 hr
Jul 19, 2:27 PM CDTSevere Thunderstorm WarningILXKnox, Stark48 min
Jul 19, 3:03 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford42 min
Jul 19, 3:15 PM CDTSevere Thunderstorm WarningILXFulton, Knox45 min
Jul 19, 3:42 PM CDTSevere Thunderstorm WarningILXFulton, Marshall, Mason, Peoria, Tazewell, Woodford48 min
Jul 19, 3:59 PM CDTTornado WarningILXFulton31 min
Jul 19, 4:23 PM CDTSevere Thunderstorm WarningILXCass, DeWitt, Fulton, Logan, McLean, Mason and 4 more67 min
Jul 19, 4:30 PM CDTTornado WarningILXMason30 min
Jul 19, 4:55 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Macon, Morgan, Sangamon, Scott65 min
Jul 19, 5:14 PM CDTTornado WarningILXSangamon31 min
Jul 19, 5:33 PM CDTSevere Thunderstorm WarningILXDeWitt, Piatt28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.